Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 30, NWS Eureka, CA

March 15, 2018

NWS Eureka, CA issued this small craft advisory at Mar 15, 2018, 2:59 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2018, 2:59 AM PDT (09:59 UTC)
Expired
Mar 15, 2018, 1:06 PM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

952 
WHUS76 KEKA 150959
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
259 AM PDT Thu Mar 15 2018

PZZ450-470-151800-
/O.NEW.KEKA.SC.Y.0030.180315T1000Z-180315T1900Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
259 AM PDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON TODAY...

* WINDS...SW 15 to 20 kt today. Gusts to 30 kt in the morning.

* SEAS...Combined seas 7 to 9 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
3 follow-up statements
100 
WHUS76 KEKA 151521
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
821 AM PDT Thu Mar 15 2018

PZZ450-470-151900-
/O.CON.KEKA.SC.Y.0030.000000T0000Z-180315T1900Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
821 AM PDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...SW 15 to 20 kt today. Gusts to 30 kt...diminishing in
  the afternoon.

* SEAS...Combined seas 7 to 9 ft with wave period of around 8 to
  10 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
567 
WHUS76 KEKA 151812
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1112 AM PDT Thu Mar 15 2018

PZZ450-470-152200-
/O.EXT.KEKA.SC.Y.0030.000000T0000Z-180315T2200Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
1112 AM PDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...SW 15 to 20 kt today. Gusts to 30 kt...diminishing
  through the afternoon. 

* SEAS...Combined seas 7 to 9 ft with wave period of around 7 to 
  10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
827 
WHUS76 KEKA 152006
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
106 PM PDT Thu Mar 15 2018

PZZ450-470-152115-
/O.CAN.KEKA.SC.Y.0030.000000T0000Z-180315T2200Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
106 PM PDT Thu Mar 15 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory. 

This will be the final statement issued for this event.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 2:46 PM PDT, 12 hours 13 minutes earlier.

Area forecast discussion, Mar 14, 2:46 PM PDT, 12 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PDT Wed Mar 14 2018

.SYNOPSIS...Showers across the interior will continue until sunset.
Then cold front will bring rain and mountain snows to the area
Thursday and Friday. Weak ridging will build over the area this
weekend leading to drier conditions.

&&

.DISCUSSION...
.Short Term (Through Saturday)... Broad upper level trough is
pushing through the area this afternoon which is leading to a few
stronger showers across the interior. Atmospheric profiles across
Trinity county do show some instability present along with modest
lapse rates this afternoon and early evening however as the upper
level trough continues to move to the west this activity will move
out of the area by early this evening. Overall, instability is
quite low therefore do not expect any lightning with these
showers. Otherwise, a quiet evening is on tap for this evening
before the next frontal system moves into the area early tomorrow
morning.

The next band of precipitation moves on shore by early Thursday
morning.  With cold air aloft snow levels will start out around 1500
feet and gradually rise through the day to around 2500-3000 feet. A
winter weather advisory is in effect for locations above 2000 feet
as this is where the majority of the snow accumulations will occur.
This snow will impact highways 3, 36, 199, and 299 and potentially
lead to hazardous travel conditions tomorrow and Friday.  At the
highway passes generally 3-6 inches of snow are expected. Higher
terrain locations will see localized areas up to 15 inches by Friday
morning. On Friday, the bulk of the precipitation will begin to
come to an end as the upper level low moves overhead, however
patchy showers will be possible Friday and Saturday. /WCI

.Long Term (Saturday night through Wednesday)...High pressure
starts to build into the area for the weekend, however the GFS has
a small shortwave moving over the top. This is expected to bring
some afternoon showers over the inland areas with the heating of
the day. Instability is marginal so they are not expected to be
very significant and should diminish once the daytime heating goes
away. There is fairly good model agreement that Monday will see
dry conditions. Tuesday and Wednesday an upper level low starts to
approach the area. This is expected to bring rain and snow to the
area. Current models are in decent agreement on bring some rain
to mainly Mendocino county Tuesday afternoon. However, it is a
closed upper level low so confidence in the pattern is lower than
average. MKK

&&

.AVIATION...Today, Post frontal showers and Low clouds Cigs above MVFR continued
mostly across the interior areas...including the Mendocino Coast
through afternoon. Brief drying and improving conditions expected
this evening before another weather system (part of a series)
advances toward NW California overnight. The North Coast will start
to experience pre-frontal weather conditions overnight-early morning
as Model Guidances indicated increasing southerly winds, rain and
lower Cigs occurring mainly after midnight. LLWS do not seem to be a
significant factor early on, but typically some wind shear along an
approaching frontal boundary occurs. In this case probably by e late
morning as the frontal system breaches the Coast.
/TA

&&

.MARINE...
North winds have continued to subside today however a NW
swell has kept the sea state elevated this afternoon and may remain
elevated this evening as well. Winds will become more southerly
later this evening in advance of the next frontal system
approaching the area. Wind gusts up to 30 kt are possible by
Thursday morning across the northern waters before winds begin to
decrease and turn more westerly by Thursday afternoon. /WCI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 9 AM Thursday to 5 AM PDT Friday
     for Caz107-108-111.

     Winter Weather Advisory from 7 AM Thursday to 5 AM PDT Friday
     for Caz107-105-106.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3
PM PDT this afternoon for Pzz450- 455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 14, 2:52 PM PDT, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
252 PM PDT Wed Mar 14 2018

CAZ101-103-109-152200-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
252 PM PDT Wed Mar 14 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The next storm system will bring rain and mountain snow Thursday
through early Friday morning. Plan for extra time if traveling
through mountain passes.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-106-152200-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
252 PM PDT Wed Mar 14 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 5 AM PDT
FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Winter Weather Advisory is currently in effect Thursday through
early Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-111-152200-
Northern Trinity-Southern Trinity-Northeastern Mendocino Interior-
252 PM PDT Wed Mar 14 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 5 AM PDT
FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Winter Weather Advisory is currently in effect Thursday through
early Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ104-152200-
Southwestern Humboldt-
252 PM PDT Wed Mar 14 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Late tonight snow around 1,500 feet is possible. Accumulation of up
to an inch is possible late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow levels will rise to around 3,000 feet by early afternoon. Snow
accumulations of 1 to 4 inches is possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-112-113-152200-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
252 PM PDT Wed Mar 14 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Late tonight snow around 1,500 feet is possible. Accumulation of up
to an inch is possible late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Snow levels will rise to around 3,000 feet by early afternoon. Snow
accumulations of 1 to 4 inches is possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:21 PM PDTSmall Craft Advisory for Hazardous SeasEKA28 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.